By Topic

On Optimal Binary One-Error-Correcting Codes of Lengths 2^{m}-4 and 2^{m}-3

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Denis S. Krotov ; Sobolev Institute of Mathematics, ; Patric R. J. Ostergard ; Olli Pottonen

Best and Brouwer proved that triply-shortened and doubly-shortened binary Hamming codes (which have length 2m-4 and 2m-3, respectively) are optimal. Properties of such codes are here studied, determining among other things parameters of certain subcodes. A utilization of these properties makes a computer-aided classification of the optimal binary one-error-correcting codes of lengths 12 and 13 possible; there are 237 610 and 117 823 such codes, respectively (with 27 375 and 17 513 inequivalent extensions). This completes the classification of optimal binary one-error-correcting codes for all lengths up to 15. Some properties of the classified codes are further investigated. Finally, it is proved that for any m ≥ 4, there are optimal binary one-error-correcting codes of length 2m-4 and 2m-3 that cannot be lengthened to perfect codes of length 2m-1.

Published in:

IEEE Transactions on Information Theory  (Volume:57 ,  Issue: 10 )